Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Mirtazapine & Citalopram


  • Please log in to reply
4 replies to this topic

#1 chunkymunky

chunkymunky

    Just Registered

    ID: 37470

  • Just Registered
  • 4 posts

Posted 08 June 2009 - 05:45 PM

Hi All,

as posted in the 'introduce yourselves' thread, I've recently been prescribed antidepressants for moderate to severe depression. Initially I was on Citalopram 40mg which worked for a month or so until I started to experience some rather vicious mood swings - one moment suicidal, the next dangerously angry and then back to feeling slightly spaced out again. This could happen in less than an hour.

I chatted about this to my GP and he reduced my Citalopram dosage to 20mg and then introduced Mirtazapine increasing this to 30 mg in April. Since starting on the mirtazapine my weight has ballooned from approx. 70 to 89Kg, I feel completely lethargic (I used to do a lot of exercise but I can barely get out of bed now) and after an initial honeymoon period of a few weeks, my mood swings are returning, at least as strongly as before.

Do any of you folks have any experience with this combo? I had a quick search of the boards but from what I can see, most seem to swap from one to the other and not combine them.

Thanks,

Chris

#2 lonleysindy

lonleysindy

    Member

    ID: 35225

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,421 posts
  • Location:Canada

Posted 08 June 2009 - 07:04 PM

Hi All,

as posted in the 'introduce yourselves' thread, I've recently been prescribed antidepressants for moderate to severe depression. Initially I was on Citalopram 40mg which worked for a month or so until I started to experience some rather vicious mood swings - one moment suicidal, the next dangerously angry and then back to feeling slightly spaced out again. This could happen in less than an hour.

I chatted about this to my GP and he reduced my Citalopram dosage to 20mg and then introduced Mirtazapine increasing this to 30 mg in April. Since starting on the mirtazapine my weight has ballooned from approx. 70 to 89Kg, I feel completely lethargic (I used to do a lot of exercise but I can barely get out of bed now) and after an initial honeymoon period of a few weeks, my mood swings are returning, at least as strongly as before.

Do any of you folks have any experience with this combo? I had a quick search of the boards but from what I can see, most seem to swap from one to the other and not combine them.

Thanks,

Chris


:hearts: to DF chunkymonkey

I was on for a short period of time. They didn't work for me for the same reason you have said. I am glad I have a physc doc now because I have been properly DX'ed now with BPII. Maybe you should see a p-doc instead of your GP as p-docs are better at this stuff.
Love Yourself, Like You've Never Been Loved Before
Accept Yourself, Good and Bad
Posted Image

#3 chunkymunky

chunkymunky

    Just Registered

    ID: 37470

  • Just Registered
  • 4 posts

Posted 08 June 2009 - 09:04 PM

Thanks for the reply. I am on the list waiting to be seen but the waiting lists on the NHS (UK) are running at 3months or so locally, even for priority cases... hence my pestering my poor GP. He is doing his best to get me seen but the system appears to be completely overloaded. :-/

Edited by chunkymunky, 08 June 2009 - 09:07 PM.


#4 bluefalken

bluefalken

    Just Registered

    ID: 55561

  • Just Registered
  • 1 posts

Posted 03 December 2010 - 01:45 PM

Hi All,

as posted in the 'introduce yourselves' thread, I've recently been prescribed antidepressants for moderate to severe depression. Initially I was on Citalopram 40mg which worked for a month or so until I started to experience some rather vicious mood swings - one moment suicidal, the next dangerously angry and then back to feeling slightly spaced out again. This could happen in less than an hour.

I chatted about this to my GP and he reduced my Citalopram dosage to 20mg and then introduced Mirtazapine increasing this to 30 mg in April. Since starting on the mirtazapine my weight has ballooned from approx. 70 to 89Kg, I feel completely lethargic (I used to do a lot of exercise but I can barely get out of bed now) and after an initial honeymoon period of a few weeks, my mood swings are returning, at least as strongly as before.

Do any of you folks have any experience with this combo? I had a quick search of the boards but from what I can see, most seem to swap from one to the other and not combine them.

Thanks,

Chris


:hearts: to DF chunkymonkey

I was on for a short period of time. They didn't work for me for the same reason you have said. I am glad I have a physc doc now because I have been properly DX'ed now with BPII. Maybe you should see a p-doc instead of your GP as p-docs are better at this stuff.


Hello,
"Maybe you should see a p-doc instead of your GP as p-docs are better at this stuff." - What is a "p-doc" ?

#5 Trace

Trace

    Platinum Member

    ID: 10376

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 52,085 posts
  • Gender:Female
  • Location:Sub Saharan Weather Cloud, South Africa

Posted 06 December 2010 - 05:21 AM

Hi and Welcome bluefalken

A pdoc is a psychiatrist.

Trace
Listen in deep silence. Be very still and open your mind.... Sink deep into the peace that waits for you beyond the frantic, riotous thoughts and sights and sounds of this insane world. - A course of miracles.

True beauty must come, must be grown, from within.... - Ralph W Trine.



Posted Image




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users